Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HalcyoN-

Accutane & antibiotics concurrently

Recommended Posts

I have been on a course of trimethoprim (antibiotic) and it controlled my acne pretty well but I know that, as with tetracyclines, my acne will come back when I stop taking it or build bacterial resistance to it.

So I've just started accutane tonight, and I'm on 40mg a day staggered over a morning and evening dose of 20mg. I weigh 68kg (male) so this seems like quite a low dose, but after looking on here it seems like 40mg is the "entry-level" dose, and people get all the shitty side-effects with it? As my skin isn't really that bad at the moment (and I only had mild/moderate acne to begin with), I was wondering if you guys think my Derm took into consideration the antibiotic when deciding my dose?

If I find I get hideous side-effects then can I just drop down to 20mg do you think? I'm not prepared to suffer all the pain of accutane (what a surprise they rhyme) as it's debatable whether my skin is worth joint ache (as I'm keen athlete) and hair-loss, etc. Obviously I'd want to run this by my Derm but he's not like a GP, I can't get hold of him until my next appointment which will be 4 weeks (if not longer). I can always step back up right?

Share this post


Link to post
Share on other sites
I have been on a course of trimethoprim (antibiotic) and it controlled my acne pretty well but I know that, as with tetracyclines, my acne will come back when I stop taking it or build bacterial resistance to it.

So I've just started accutane tonight, and I'm on 40mg a day staggered over a morning and evening dose of 20mg. I weigh 68kg (male) so this seems like quite a low dose, but after looking on here it seems like 40mg is the "entry-level" dose, and people get all the shitty side-effects with it? As my skin isn't really that bad at the moment (and I only had mild/moderate acne to begin with), I was wondering if you guys think my Derm took into consideration the antibiotic when deciding my dose?

If I find I get hideous side-effects then can I just drop down to 20mg do you think? I'm not prepared to suffer all the pain of accutane (what a surprise they rhyme) as it's debatable whether my skin is worth joint ache (as I'm keen athlete) and hair-loss, etc. Obviously I'd want to run this by my Derm but he's not like a GP, I can't get hold of him until my next appointment which will be 4 weeks (if not longer). I can always step back up right?

I'm on a 2 month course of trimethoprim as well as accutane. apparently it helps with the IB and inflammation. I just hope to god when i stop the 2 month course, i don't get an IB from stopping the antibiotics.

I weigh 50kgs and started on 40mg…. Just started week 5 and saw my derm who is plannign to keep me on this dose for the next 2 months.

Anyway, I got and im still going through my IB. I isn't as bad as it was 2 weeks ago but still enough to piss me off. In terms of other side affects I also have very dry skin and eczema on my arms and neck - but I have always had eczema prone skin so it could be that roaccutane is just flaring up a problem that's already there in my case.

O'd kepe with the dose your derm put you on to start with. Then if you have any concerns talk to them at your next appointment… 4 weeks isn't that long to wait. Unless you have one of the more alarming side affects, in which case you should probably go to your GP straight away.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×